Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for major depressive disorder

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I also take opiods for severe osteoarthiritis pain, .5mg Xanax 3 times daily, flexeril - 2 times daily, halcion - .25 nightly, amberon 7.5 nightly. The brintellix is new for me. I have been on the other meds for years. Also concerta 18mg. daily. I am afraid that the hoarseness has something to do with serotonin syndrome! Since I started taking it, I actually feel human for the first time in 37 years of trying tons of other antidepressants. I m not manic, I just feel like a real person. But I am terrified of the serotonin syndrome. Should I ask my doctor to cut out the other antidepressants and just take the brintellix, and could the hoarseness be associated with this new drug? I have never felt as leveled out as I do now, and I want desparately for this to be the drug that finally helps me with my major depressive disorder, but am very concerned about the serotonin syndrome!! Please help!!
Mon, 27 Apr 2015
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,   ,  
Psychiatrist 's  Response
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Brintellix (Vortioxetine) and Cymbalta (Duloxetine) and Amberon all are anti depressants. All these drugs act by increasing the concentration of serotonin and nor-adrenaline in brain. You are also taking Alprazolam and Flexeril and Halcion. You are now having hoarseness. In my opinion you are taking three anti-depressants and this has resulted in increased serotonin concentration in brain and this could progress to serotonin syndrome, but that need proper evaluation. You have been feeling good with these drugs but in my opinion persistent hoarseness should be evaluation further.

Take plenty of water and remain in cool and calm room, discuss with your doctor if symptoms increase in severity.

Thanks, Hope this helps you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Dr, I was diagnosed with major depressive disorder 7 -8 years ago. Took about 18/12 to get the right meds, am currently on efexfor venlaflaxine 375mg daily. I have been really great, but in the last 6/12 I am not as good as I was, if I didn t have to go to work I would stay in bed, I don t enjoy living, I wouldn t to myself as it would be so damaging to my nieces and nephews, but equally so I still wish to wake up dead, to be told I have cancer, if I was given that diagnosis I would choose not to be treated, can one get depressed ontop of depression, or am I just failing to continue to hold on to things that have worked before, or is it a case of needing to change my meds which I don t want to do as I no longer have the same support group around me having moved. in fact I don t have anyone around me that I share with

doctor1 MD

I suffer from major depressive disorder that is treatment resistant and GAD. I was on Remeron at one point but it put lots of weight on so I changed to other sleep medications but am off them now too. I struggle with getting good quality sleep and the only drug that helped me sleep was Remeron. I am considering resorting to it to help me sleep but do not want the weight gain. What can I do to prevent the weight gain associated with Remeron?

doctor1 MD

I have major depressive order not bi polar and was prescribed lithium to augment the prozac. Ive been taking this for 30 years. a doctor once told me not to take slow release litho tabs and my new psych prescribed them and im feeling weirs after a month.

Recent questions on  Major depressive disorder

doctor1 MD

since last one week, I had swelling on my head and I went saw a neurologist today and he did CT scan and told to have Stalopam Plus 10 MG every day for next 30 days. But in internet the reviews says that it was given to depression patients. I was not a depression patient... I hit the bed when I slept that s why swelling. Shall I use this medicine or not?

doctor1 MD

My 30 year old daughter still sucks her thumb and a pacifier. (Gave up smoking a few years ago). She lost her only sibling at age 14 yrs. to cancer. She is a child of divorced parents. Suffers from migraines, depression, anxiety and ADD. I find sucking a pacifier at her age extremely odd and wonder if something deeper is going on.

doctor1 MD

I had a full hysterectomy a year ago and started on premarin, unfortunately my insurance wouldn t cover it so my doctor put me on estradiol. I am just wondering what the differences are? I have put on a lot of weight since hysterectomy and can t seem to lose weight. Does it have to do with medication? As well as my breasts are very sensitive? And would either of these drugs help with depression?

doctor1 MD

I stopped taking lithium 675 gms / day suddenly 2 weeks ago after being on it for 18 months. i experienced constant stomach cramps and persistent diahrrea and a metalic smell from my stools . i m now experiencing return of severe depression . i m attempting to contact my psychiatrist to get advice as he did initially tell me to reduce to 450 gms which I did but above side effects persisted. Should I go back on it for a while and then come off it gradualiy? I t felt like i was being poisoned. The above side effects appeared about 6 weeks ago.

doctor1 MD

Dear Doctor. This is further to our discussion. 1) For depression i am taking venlift od 150 mg one capsule a day. 2) For social phobia means unable to express facial feelings (facial freezing) i am taking indertal 160 mg per day. 3) Of course for...

doctor1 MD

Please detail some important details regarding gastric bypass surgery and the applicable risk. Also, please review my health information included and determine whether I am a good candidate. Thank you in advance. Female 44 years old Gained 100...

doctor1 MD

Good morning I am a 52 year old woman who had diagnosis of anxiety , major depressive disorder , ptsd and adhd. I am working with my psychiatrist to get off the xanax as i have been on it for over 15 years at .5 4x a day. 2 months ago we tried to...